MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200086020
Medical Device Problem Codes Premature Activation (1484); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.A 8x60x120 epic¿ vascular stent was selected to treat the lesion.Predilation was performed, however during preparation of the device, it was noted that the top of the stent was shifted.The device was not used and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.A kink was noted on the shaft approximately 8.5 cm from the tip.The stent was inadvertently deployed approximately.9 mm from the marker band.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Because there was no evidence of any product quality deficiencies, it was considered likely that the kink was attributable to handling of the device.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.A 8 x 60 x 120 epic vascular stent was selected to treat the lesion.Predilation was performed, however during preparation of the device, it was noted that the top of the stent was shifted.The device was not used and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6285835
Report Number2134265-2017-00343
Device Sequence Number16433987
Product Code NIO
UDI-Device Identifier08714729805687
UDI-Public(01)08714729805687(17)20190228(10)18926446
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberH74939200086020
Device Catalogue Number39200-08602
Device Lot Number18926446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1